Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 27, 2007, 11:29 AM CDT for Harrison County, Texas. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2007, 11:29 AM CDT (16:29 UTC)
- Expired
- Mar 27, 2007, 12:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 11:31 AM CDT | TORNADO | 7 Sw Marshall, TX | AN EF1 TORNADO TOUCHED DOWN SOUTHWEST OF MARSHALL...AND MOVED 10 MILES NORTHEAST STAYING WEST OF LOOP 390...ENDING JUST BEFORE REACING HWY 59. DAMAGE CONSISTED OF SOFT WOOD TREES WITH LARGE BRANCHES BROKEN AND TWISTED...ONE HARD WOOD BLOWN DOWN...AND A LARGE B |
| Mar 27, 11:35 AM CDT | TSTM WND DMG | 6 W Marshall, TX | TREES DOWN AND A BARN WAS DAMAGED |
| Mar 27, 11:50 AM CDT | TSTM WND DMG | 8 Wsw Marshall, TX | TREES BLOWN DOWN ALONG THE I20 CORRIDOR IN BETWEEN MARSHALL AND HALLSVILLE. |
| Mar 27, 11:55 AM CDT | TSTM WND DMG | 2 N Marshall, TX | TREES DOWN |
| Mar 27, 12:40 PM CDT | TORNADO | 3 E Scottsville, TX | AN EF0 TORNADO TOUCHED DOWN 3 MILES EAST OF SCOTTSVILLE...AND MOVED NORTHEAST FOR ABOUT 6 MILES NEAR THE COMMUNITY OF LEIGH. DAMAGE CONSISTED OF SOFT WOOD TREES WITH LARGE BRANCHES BROKEN AND TWISTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 271630 TORSHV TXC203-271730- /O.NEW.KSHV.TO.W.0010.070327T1629Z-070327T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1129 AM CDT TUE MAR 27 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS * UNTIL 1230 PM CDT * AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HALLSVILLE...OR ABOUT 9 MILES SOUTHWEST OF MARSHALL...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MARSHALL BY 1140 AM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS UNTIL 1230 PM CDT. LAT...LON 3249 9463 3235 9433 3265 9407 3268 9452 $$ 11
1 follow-up statement
000 WWUS54 KSHV 271709 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1206 PM CDT TUE MAR 27 2007 TXC203-271730- /O.CON.KSHV.TO.W.0010.000000T0000Z-070327T1730Z/ HARRISON TX- 1206 PM CDT TUE MAR 27 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR HARRISON COUNTY... AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTHEAST OF NESBITT...OR ABOUT 10 MILES NORTH OF MARSHALL...MOVING NORTHEAST AT 30 MPH. THE SHERIFFS OFFICE HAS REPORTED DOWNED TREES ALONG THE PATH OF THIS TORNADO. ALTHOUGH NO STRUCTURAL DAMAGES TO HOMES OR BUSINESSES HAVE BEEN REPORTED...CITIZENS SHOULD REMAIN ALERT AND CONSIDER THIS A VERY DANGEROUS SITUATION. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3249 9463 3235 9433 3265 9407 3268 9452 $$ 11
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 10:40 AM CDT, 49 minutes earlier.
Area forecast discussion, Mar 27, 10:40 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT TUE MAR 27 2007 .DISCUSSION... WILL ISSUE ANOTHER SET OF ZONES ON A LATE MORNING UPDATE TO GET THE POPS MORE IN LINE WITH THE TRACK OF THE UPPER LEVEL LOW PRESSURE SYSTEM...WHICH IS CURRENTLY MOVING NORTHEAST OVER SOUTHERN OKLAHOMA. THE BEST INSTABILITY IS EXPECTED TO BE OVER EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH LARGE HAIL THE MAIN THREAT WITH THIS SYSTEM. WILL MENTION SEVERE STORMS IN THOSE AREAS...AS PREVIOUS ZONES HAD. NO OTHER CHANGES TO ZONES EXPECTED ON THIS UPDATE. && .AVIATION... SCATTERED TSRA ACROSS NE TX/SE OK/SW AR EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON WITH THE AID OF HEATING AS AN UPPER LEVEL STORM SYSTEM PASSES OVERHEAD. WILL KEEP TEMPO TSRA GOING THROUGH THE LATE MORNING AND EARLY AFTN TAF PERIODS. IFR CEILINGS CURRENTLY ACROSS NE TX SHOULD SLOWLY LIFT LATER THIS MORNING OUTSIDE OF TSRA. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO LIKELY. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 62 85 62 / 60 20 0 0 MLU 78 63 84 63 / 60 30 0 0 DEQ 72 60 81 59 / 100 30 0 0 TXK 72 61 84 64 / 80 30 0 0 ELD 72 60 85 60 / 70 40 0 0 TYR 73 62 84 65 / 70 20 0 0 GGG 72 60 84 62 / 70 20 0 0 LFK 74 62 84 62 / 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/13
Hazardous weather outlook, Mar 27, 6:00 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT TUE MAR 27 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH CENTRAL TEXAS TOWARD THE FOUR STATE AREA TODAY. AS A RESULT...THERE WILL BE INCREASING CHANCES OF THUNDERSTORMS ACROSS THE REGION TODAY. ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING... BRIEF HEAVY RAINFALL...SMALL HAIL...AND BRIEF GUSTY WINDS. A FEW STORMS...MAINLY IN LOUISIANA AND ARKANSAS...COULD BECOME SEVERE THIS AFTERNOON...WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT. 44 02
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:25 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 65 min |
| Mar 27, 11:53 AM CDT | Tornado Warning | SHV | Marion | 37 min |
| Mar 27, 12:30 PM CDT | Tornado Warning | SHV | Marion | 30 min |
| Mar 27, 12:33 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 57 min |
| Mar 27, 12:44 PM CDT | Tornado Warning | SHV | Harrison | 61 min |
| Mar 27, 1:00 PM CDT | Flash Flood Warning | SHV | Harrison | 4 hr |
| Mar 27, 3:30 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 60 min |
| Mar 27, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 41 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.